NYS warns of “Gray Death,” deadly opioid drug combination making rounds in WNY

Western New York

SOURCE: NYS Office of Addiction and Support Services

WESTERN NEW YORK (WIVB) — The New York State Office of Addiction Services and Supports is warning Western New York residents of a deadly illicit drug combination that’s been reported in the area.

OASAS says the product is known as “Gray Death” and consists of an illicit opioid combination of potent and dangerous drugs. The product has been known to cause fatal overdoses, even in small doses.

The exact combination of drugs used in the product cannot be pinpointed as it varies from batch to batch. OASAS says the unknown varieties make the opioid combination even more dangerous.

OASAS cites the National Institute on Drug Abuse, “It is not a single drug, but typically contains several extremely potent narcotics including heroin, fentanyl, and U-47700. It can be a toxic mix of other potent opioids, like carfentanil or other illegal drugs.”

For more information about “Gray Death” and overdose prevention, click here.

Patrick Ryan is a digital producer who has been part of the News 4 team since 2020. See more of his work here.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Stories